Volume 23, pp. 141-157, 2006.

On the reduction of a Hamiltonian matrix to Hamiltonian Schur form

David S. Watkins

Abstract

Recently Chu, Liu, and Mehrmann developed an $O(n^{3})$ structure preserving method for computing the Hamiltonian real Schur form of a Hamiltonian matrix. This paper outlines an alternative derivation of the method and an alternative explanation of why the method works. Our approach places emphasis eigenvalue swapping and relies less on matrix manipulations.

Full Text (PDF) [215 KB]

Key words

Hamiltonian matrix, skew-Hamiltonian matrix, stable invariant subspace, real Schur form

AMS subject classifications

65F15, 15A18, 93B40

< Back